Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 15, 2021Washington County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 15, 2021, 2:44 AM CDT for Washington County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 2:44 AM CDT (07:44 UTC)
Expired
Jun 15, 2021, 3:15 AM CDT
In force
31 min
Issued by
NWS Tallahassee, FL

County Washington County, FL

The radar

The Eglin Afb radar (KEVX), 8 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WWUS82 KTAE 150744
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
344 AM EDT Tue Jun 15 2021
 
FLZ008-010-012-112-150815-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
344 AM EDT Tue Jun 15 2021

...SPECIAL WEATHER STATEMENT...

At 343 AM EDT/243 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southwest of Vernon. This storm was nearly
stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Live Oak, Ebro, Bruce, Red Head, Millers Ferry, Red Bay and Pine Log.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3061 8593 3054 8574 3034 8578 3044 8605
      3044 8606 3045 8606
TIME...MOT...LOC 0743Z 022DEG 3KT 3051 8587 

$$

AH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:01 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 15, 1:01 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
201 AM EDT Tue Jun 15 2021

.AVIATION...
[Through 06Z Wednesday]

Strong thunderstorms are expected to develop this afternoon,
possibly affecting any and all terminals. Thunderstorms today will
organize into a few clusters and will have more gust potential
than on a more typical summer day. Initial development is expected
along the seabreeze front early this afternoon, possibly
affecting TLH and ECP first. Development could occur later in the
afternoon at the inland terminals, i.e. DHN, ABY, and VLD.

&&

.PREV DISCUSSION [919 PM EDT]...

.NEAR TERM [Through Tuesday]...

This evening's shower and thunderstorm activity will focus in two
areas - pinned closer to the Western FL Panhandle coast into the
greater Big Bend area due to northerly low-level flow, and moving
southward into portions of GA and Southeast AL this evening. The
greatest coverage will focus in the far Southeast FL Big Bend w/
PoPs of 60-70 pct, quickly tapering off to 20-30 pct elsewhere in
the Western FL Panhandle and Big Bend. Further north, PoPs will be
confined mainly to the northern half of the AL/GA counties, with
the highest values of 40-50 pct from northern Coffee County east
to northern Worth County. Given the inverted-v/caret sounding
profiles with Downdraft CAPE around 1k J/Kg, gusty winds to 40
mph will be the main concern with more robust, descending cores.

On Tuesday, a mid-level shortwave in the northwest flow aloft will
induce a southward moving surface trough over the area. Initially,
this regime will favor sea-breeze showers and thunderstorms being
aligned similar to Monday (close to the Western FL Panhandle coast
into the greater Big Bend area). But additional activity should
develop north of I-10 into portions of Southeast AL and GA, then
move southward. Sounding profiles indicate greater dry air aloft,
so coverage may be limited, depending on how efficiently moisture
is pooled. Of concern is that the environment is more favorable
for downbursts compared to Monday, in addition to mid-level winds
being above climatology. Some storms could be strong to severe
with gusty winds the primary threat, and perhaps small hail.

Temperatures tonight and Tuesday will be near seasonal levels.

.SHORT TERM [Tuesday Night Through Thursday Night]...

A dry couple of days through mid week are expected as an upper
level trough remains quasi-stationary across the Mid-Atlantic
states through Thursday. Overall A trailing frontal boundary from
the previous upper level cut-off low that is still currently over
our region is expected to be draped across the Florida Peninsula
through the end of the week. This has created a rather diffluent
pattern aloft across the coastal regions. This will lead to the
potential for afternoon showers and thunderstorms across the
Florida Big Bend. This upper level diffluence coupled with a very
prominent PW boundary will lead to a sharp cut-off in storm
activity for both Wednesday and Thursday. PW values will be less
than an inch across the Florida/Georgia border and points north
and west. A tight gradient of PW will be evident just south of
the previously discussed area, with values climbing to near 1.5
inches in the extreme southeast Big Bend. High temperatures will
climb into the low to mid 90s for both Wednesday and Thursday, and
lows will drop into the low 70s both evenings.

.LONG TERM [Thursday Through Monday]...

A slightly more convoluted pattern is expected in the long term,
with the potential for some periphery impacts from the current
tropical disturbance in the Bay of Campeche. At this time, as of
the 2pm EDT advisory from the National Hurricane Center, the
system has a high chance (70%) of developing in the next 5 days.
This system regardless of formation is expected to advect copious
amounts of moisture into the northern Gulf coast states, with the
potential for PW values to exceed 2 inches across the region.
This will likely lead to the potential for a wet weekend across
the region, depending on the approach of the expected disturbance.
Along with heavy rainfall, elevated seas/surf, as well as a high
rip current risk can be expected at all area beaches and marine
zones starting late this week. It's still too early to discuss
track and impacts in depth; however, with the system expected to
move northward, and copious amounts of moisture to be advected
northward into our region, the potential for heavy rainfall is
something that should be closely monitored in the coming days.
Overall high temperatures in the extended will drop slightly to
the low 90s to upper 80s as moisture moves into the region. Low
temperatures; however, will likely remain in the low 70s for much
of the region.

.MARINE...

The main marine concern through much of the work week will be
thunderstorms, where locally strong wind gusts and seas will be
possible in their vicinity. Beyond Thursday, offshore waters may
start to feel the peripheral affects of a tropical disturbance
that is currently in the Bay of Campeche. This system will likely
lead to long-period swells, advisory/cautionary wave heights, and
increased thunderstorm chances from the southwest as soon as late
Thursday and early Friday. Poor boating conditions are likely to
stay in place through the entire weekend.

.FIRE WEATHER...

High dispersions are likely Tuesday afternoon mainly north of
I-10, and are possible again on Wednesday afternoon, due to
a combination of elevated westerly transport winds and mixing
heights. Thunderstorms on Tuesday will be capable of strong
outflow winds as well. There are no other fire weather concerns.

.HYDROLOGY...

Showers and thunderstorms are possible each day this week, but
chances appear greatest in the FL Panhandle and Big Bend through
Wednesday. Pockets of heavy rain are possible with some storms.
Extreme southeast Dixie County is in a marginal risk (level 1/5)
for excessive rainfall on Tuesday. The weekend looks even wetter
as we continue to monitor the progress of a tropical disturbance
in the Bay of Campeche. A surge in moisture from this system may
threaten larger portions of our area with heavy rain this weekend,
but it is too soon to determine specifics.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   94  73  92  72  92 /  50  30  40  10  20
Panama City   90  76  87  74  89 /  40  30  40  10  20
Dothan        95  71  91  69  92 /  30  20  10   0   0
Albany        98  71  93  68  95 /  30  20  10   0   0
Valdosta      94  71  93  71  93 /  50  30  30  10  10
Cross City    91  73  89  72  88 /  40  40  50  20  20
Apalachicola  89  76  88  76  87 /  30  30  40  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...LF
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Haner
MARINE...Bunker
FIRE WEATHER...LF
HYDROLOGY...IG3

In the hours before

Special weather statement, Jun 14, 9:01 PM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
901 PM CDT Mon Jun 14 2021

ALZ068-069-150230-
Geneva AL-Houston AL-
901 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND CENTRAL
HOUSTON COUNTIES UNTIL 930 PM CDT...

At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cowarts, or near Dothan, moving south at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cottonwood, Dothan, Taylor, Ashford, Cowarts, Webb, Kinsey, Malvern,
Rehobeth, Avon, Madrid, Memphis, Garretts Crossroads, Enon, Wilson
Mill, Southern Junction, Merritts Crossroads, Keytons, Light and
Smyrna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3129 8542 3129 8541 3123 8523 3100 8528
      3099 8555 3101 8560
TIME...MOT...LOC 0200Z 020DEG 17KT 3120 8536

AH
Special weather statement, Jun 14, 9:19 PM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
919 PM CDT Mon Jun 14 2021

ALZ068-FLZ009-150300-
Geneva AL-Holmes FL-
919 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND NORTHEASTERN
HOLMES COUNTIES UNTIL 1000 PM CDT...

At 919 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hartford, or 11 miles east of Geneva, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hartford, Slocomb, Esto, Noma, Black, Miller Crossroads, Kellys
Crossroads, Bethlehem, Tendil Crossing, Dundee, Holland Crossroads,
Hendrix Crossroad, Ards Crossroads, Smith Crossroads, Izagora, Noma
Junction and Thurston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3116 8576 3111 8556 3090 8558 3085 8560
      3091 8588
TIME...MOT...LOC 0219Z 013DEG 7KT 3107 8568

AH
Special weather statement, Jun 15, 2:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
344 AM EDT Tue Jun 15 2021

FLZ008-010-012-112-150815-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
344 AM EDT Tue Jun 15 2021

...SPECIAL WEATHER STATEMENT...

At 343 AM EDT/243 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southwest of Vernon. This storm was nearly
stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Live Oak, Ebro, Bruce, Red Head, Millers Ferry, Red Bay and Pine Log.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3061 8593 3054 8574 3034 8578 3044 8605
      3044 8606 3045 8606
TIME...MOT...LOC 0743Z 022DEG 3KT 3051 8587

AH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:53 AM CDTSpecial Marine WarningTAE37 min
Jun 15, 11:04 AM CDTRip Current StatementTAEGulf36 hr
Jun 15, 12:55 PM CDTSpecial Weather StatementTAEBay50 min
Jun 15, 12:58 PM CDTSpecial Weather StatementTAEJefferson47 min
Jun 15, 1:20 PM CDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty25 min
Jun 15, 1:20 PM CDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty25 min
Jun 15, 1:33 PM CDTSpecial Weather StatementTAEBay, Calhoun, Walton42 min
Jun 15, 1:34 PM CDTSpecial Weather StatementTAELafayette41 min
Jun 15, 1:43 PM CDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty62 min
Jun 15, 1:50 PM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington55 min
Jun 15, 1:54 PM CDTSpecial Weather StatementTAELeon36 min
Jun 15, 2:00 PM CDTSpecial Weather StatementTAEJefferson45 min
Jun 15, 2:07 PM CDTSpecial Weather StatementTAEWakulla38 min
Jun 15, 2:14 PM CDTSpecial Marine WarningTAE61 min
Jun 15, 2:15 PM CDTSpecial Weather StatementTAEWalton45 min
Jun 15, 2:16 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun59 min
Jun 15, 2:26 PM CDTSpecial Weather StatementTAEWakulla49 min
Jun 15, 2:31 PM CDTSpecial Marine WarningTAE59 min
Jun 15, 2:41 PM CDTSpecial Marine WarningTAE2 hr
Jun 15, 2:44 PM CDTSevere Thunderstorm WarningTAEFranklin, Jefferson, Leon, Liberty, Wakulla61 min
Jun 15, 2:51 PM CDTSpecial Weather StatementTAEBay, Gulf39 min
Jun 15, 2:56 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Liberty49 min
Jun 15, 3:02 PM CDTSpecial Weather StatementTAEMadison43 min
Jun 15, 3:12 PM CDTSpecial Marine WarningTAE2 hr
Jun 15, 3:17 PM CDTSpecial Weather StatementTAEJefferson43 min
Jun 15, 3:24 PM CDTSevere Thunderstorm WarningTAEBay, Franklin, Gulf51 min
Jun 15, 3:43 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison77 min
Jun 15, 4:26 PM CDTSpecial Marine WarningTAE94 min
Jun 15, 4:32 PM CDTSpecial Marine WarningTAE88 min
Jun 15, 5:19 PM CDTSpecial Weather StatementTAELafayette26 min
Jun 15, 5:34 PM CDTSevere Thunderstorm WarningTAELafayette41 min
Jun 15, 5:40 PM CDTSpecial Marine WarningTAE95 min
Jun 14, 7:20 PM CDTSpecial Weather StatementTAEEarly25 min
Jun 15, 6:48 PM CDTSpecial Weather StatementTAELee, Worth57 min
Jun 14, 7:18 PM CDTSpecial Weather StatementTAEHenry42 min
Jun 14, 8:24 PM CDTSpecial Weather StatementTAEHouston36 min
Jun 14, 9:01 PM CDTSpecial Weather StatementTAEHouston29 min
Jun 14, 9:19 PM CDTSpecial Weather StatementTAEGeneva41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.